Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Binghamton, NY

May 28, 2012Cayuga County, Cortland County, Tompkins County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at May 28, 2012, 10:35 AM EDT for Cayuga County, Cortland County, Tompkins County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2012, 10:35 AM EDT (14:35 UTC)
Expired
May 28, 2012, 11:22 AM EDT
In force
47 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Cortland County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 59 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS51 KBGM 281435
SVRBGM
NYC011-023-109-281530-
/O.NEW.KBGM.SV.W.0008.120528T1435Z-120528T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1035 AM EDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAYUGA COUNTY IN CENTRAL NEW YORK...
  CORTLAND COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...

* UNTIL 1130 AM EDT.

* AT 1033 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MORAVIA...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEMPRONIUS BY 1042 AM EDT...
  SCOTT BY 1050 AM EDT...
  HOMER...MUNSONS CORNERS AND SOUTH CORTLAND BY 1058 AM EDT...
  CORTLAND BY 1100 AM EDT...
  EAST HOMER BY 1104 AM EDT...
  MCGRAW BY 1108 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4278 7627 4277 7627 4277 7622 4271 7589
      4264 7588 4245 7596 4264 7660 4282 7651
TIME...MOT...LOC 1435Z 290DEG 29KT 4271 7642

$$

MSE
2 follow-up statements
909 
WWUS51 KBGM 281514
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1114 AM EDT MON MAY 28 2012

NYC011-109-281523-
/O.CAN.KBGM.SV.W.0008.000000T0000Z-120528T1530Z/
TOMPKINS NY-CAYUGA NY-
1114 AM EDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAYUGA AND
NORTHEASTERN TOMPKINS COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4271 7589 4264 7588 4245 7596 4254 7626
      4273 7627 4274 7628 4277 7627 4277 7622
TIME...MOT...LOC 1513Z 290DEG 29KT 4257 7598

$$

NYC023-281530-
/O.CON.KBGM.SV.W.0008.000000T0000Z-120528T1530Z/
CORTLAND NY-
1114 AM EDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR CORTLAND COUNTY...

AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SOLON...MOVING EAST AT 35 MPH.

SEVERAL REPORTS OF PEA TO DIME SIZED HAIL HAVE BEEN RECEIVED FROM 
THE CORTLAND AREA IN THE PAST 20 MINUTES. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TEXAS VALLEY AND UNION VALLEY BY 1120 AM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4271 7589 4264 7588 4245 7596 4254 7626
      4273 7627 4274 7628 4277 7627 4277 7622
TIME...MOT...LOC 1513Z 290DEG 29KT 4257 7598

$$

MSE
495 
WWUS51 KBGM 281522
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1122 AM EDT MON MAY 28 2012

NYC023-281532-
/O.CAN.KBGM.SV.W.0008.000000T0000Z-120528T1530Z/
CORTLAND NY-
1122 AM EDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR CORTLAND COUNTY IS
CANCELLED...

STORMS HAVE WEAKENED AND MOVED EAST OF THE AREA... AND THE WARNING 
HAS BEEN CANCELLED. 

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4271 7589 4264 7588 4245 7596 4254 7626
      4273 7627 4274 7628 4277 7627 4277 7622
TIME...MOT...LOC 1522Z 290DEG 29KT 4257 7594

$$

MSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:55 AM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 28, 6:55 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
655 AM EDT MON MAY 28 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH CENTRAL NEW YORK THIS
MEMORIAL HOLIDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE
POSSIBLE ESPECIALLY THIS AFTERNOON IN THE WESTERN MOHAWK VALLEY
AND WESTERN CATSKILLS, ALTHOUGH MOST OF THE TIME IT WILL BE PARTLY
SUNNY AND RAIN FREE. IT WILL BE WARM AND MUGGY THIS AFTERNOON WITH
HIGHS IN THE MID 80S TO LOWER 90S. ON TUESDAY, A COLD FRONT
WILL CROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS
PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS. COOLER AIR AND
PARTLY SUNNY CONDITIONS WILL FOLLOW THE FRONT ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
630 AM UPDATE...A SMALL CLUSTER OF THUNDERSTORMS DEVELOPED JUST
SOUTH OF THE GEORGIAN BAY AND IS NOW TRACKING ACROSS CENTRAL LAKE
ONTARIO. THIS MUST HAVE BEEN INITIATED BY A HARD TO IDENTIFY MID
LEVEL SHORT WAVE. LOOKING AT REGIONAL RADARS THIS CLUSTER MAY JUST
BRUSH NORTHERN ONEIDA COUNTY AROUND 8 AM. INCREASED POPS ACROSS FAR
NRN CWA ABOUT A COUPLE OF HOURS EARLIER THAN THE PREVIOUS FORECAST.
OTHER THAN MINOR SHORT TERM TEMPS ADJUSTMENTS NO OTHER CHANGES.

AT 445 AM...LOCAL RADARS SHOW NO ACTIVITY ACROSS CENTRAL AND
WESTERN NY WITH CONVECTION IN CANADA AND OVER LAKE SUPERIOR. THIS
ACTIVITY CONTINUES TO RIDE OVER THE TOP OF THE UPPER LEVEL RIDGE
WHICH IS CURRENTLY CRESTING IN THE OHIO VALLEY.

LATER TODAY THE AXIS OF THIS UPPER LEVEL RIDGE WILL BE SITUATED
OVER CENTRAL NY/PA. WEAK WARM FRONT CURRENTLY DRAPED ACROSS THE
SOUTHERN TIER WILL GRADUALLY LIFT NORTH INTO NRN NY BY LATE THIS
AFTERNOON. LATER THIS AFTERNOON AS THIS BOUNDARY MOVES THROUGH THE
NRN FA IT MAY ACT AS A FOCUS FOR CONVECTION. MODEL SOUNDINGS
INDICATE MUCH MORE INSTABILITY THAN YESTERDAY WITH CAPES RANGING
FROM 1500-2500 J/KG. ALTHOUGH SITTING IN THE RIDGE AND WITH HIGH
LFC, A TRIGGER IS NEEDED WHICH MAY BE THIS BOUNDARY LIFTING NORTH
OR ANY MID LEVEL SHORT WAVE RIDING OVER THE RIDGE. LATEST MODEL
RUNS DON'T INDICATE ANY SIGNIFICANT SHORT WAVES HEADING OUR WAY
THIS AFTERNOON BUT THE MODELS OFTEN HAVE A DIFFICULT TIME
RESOLVING THESE FEATURES. WILL CONTINUE WITH CHC/SLIGHT CHC POPS
LATE THIS MORNING THROUGH THIS EVENING WITH THE HIGHEST POPS NRN
CWA NEAREST THE ABOVE MENTIONED BOUNDARY. ANY THUNDERSTORMS THAT
DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE DUE TO CAPE
ALONG WITH HEAVY DOWNPOURS.

IT WILL BE WARM HOLIDAY AS T85 APPROACH 18/19C, MAX TEMPS WILL
RANGE FROM THE MID 80 TO LOWER 90S AND WITH DEW POINTS IN THE MID
60S IT WILL FEEL RATHER MUGGY. ENJOY THE HOT WEATHER AND PARTLY
SUNNY SKIES BUT DRINK PLENTY OF WATER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TUESDAY/TUESDAY NIGHT...MODELS INDICATE A PRE-FRONTAL TROF WILL
CROSS THE REGION DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. WITH A WARM AND HUMID AIRMASS OVER THE REGION CAPE VALUES
AROUND 1500-2000 J/KG ARE EXPECTED ALONG WITH FAIR DYNAMICS DUE
TO H5 HEIGHT FALLS. DUE TO MODERATE INSTABILITY, FAIR DYNAMICS
AND KINEMATICS ALONG WITH FRONTAL LIFT, SEVERE WEATHER IS POSSIBLE
WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. WILL
CONTINUE WITH INCREASING POPS AS THE DAY PROGRESSES REACHING
LIKELY POPS BY AFTERNOON AND CONTINUING INTO THE EARLY EVENING
HOURS. MAX TEMPS WILL GENERALLY RANGE IN THE LOWER TO MIDDLE 80S.
THE COLD FRONT WILL CROSS THE AREA DURING THE OVERNIGHT PERIOD
THEREFORE WILL CONTINUE WITH AT LEAST CHC POPS FOR RAIN SHOWERS
UNTIL NEARLY DAYBREAK WED.

WED/WED NIGHT...A MUCH COOLER NORTHWEST FLOW WILL FOLLOW THE FRONT
AS SFC HIGH PRES GRADUALLY BUILDS IN THE FROM THE UPPER GREAT
LAKES. HIGHS ON WED WILL BE IN THE 70S ACROSS NYS TO LOWER 80S IN
NE PA. WILL CONTINUE WITH SLIGHT CHC POPS IN CENTRAL NY FOR LIGHT
RAIN SHOWERS AS A SECONDARY TROF MOVES THROUGH. WED NIGHT LOWS
WILL DIP INTO THE UPPER 40S TO LOWER 50S UNDER MAINLY CLEAR SKIES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
130 AM UPDATE...
ONLY MINOR CHANGES TO THE FORECAST. MODELS CLOSE TO PREVIOUS
RUNS. SCENARIO WELL DEFINED BELOW. DRY THURSDAY THEN A SOAKING
RAIN FRIDAY AND FRIDAY NIGHT THEN SHOWERY AND COOL WEEKEND.

230 PM UPDATE...
MAINLY DRY WEATHER AT THE START OF THE EXTENDED PERIOD WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT. THE ONE EXCEPTION MAY BE DURING THE
DAY THURSDAY ACROSS CNY AS AN H5 TROF MOVES THROUGH. BASED ON
SOUNDINGS AT KSYR AND KRME WE HAVE A VERY SHALLOW LAYER MOISTURE
IN THE MID LEVELS SO AT BEST AN ISOLATES SHOWER WOULD BE POSSIBLE

A MUCH MORE SIGNIFICANT SYSTEM WILL MOVE OUT OF THE OHIO VALLEY
THURSDAY NIGHT AND ACROSS OUR AREA FRIDAY. SOME SUBTLE TIMING
DIFFERENCES THURSDAY NIGHT WITH THE 0Z EURO BEING FASTER THAN THE
12Z GFS WITH THE ARRIVAL OF THE RAIN...OTHERWISE BOTH MODELS AGREE
THAT WE MAY BE IN FOR A NICE SOAKING RAIN FRIDAY/FRIDAY NIGHT.

WE REMAIN UNSETTLED INTO THE FIRST PART OF NEXT WEEKEND AS WE WILL
BE ON THE BACKSIDE OF THE SURFACE LOW MENTIONED ABOVE...FIRMLY IN
AN UPPER LEVEL TROF MOVING THROUGH.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
645 AM UPDATE...
LOW CLOUDS AND FOG AT BGM AND AVP WILL LAST UNTIL 13 OR 14Z.
EXPECT AVP TO HAVE A CIG AT 1K FT FOR THE FIRST HOUR OR TWO. BGM
IFR VSBY AND CIG WITH DENSE FOG. THIS SHOULD BURN OFF AROUND 14Z.

REST OF THE TAF SITES VFR WHICH SHOULD CONTINUE INTO TONIGHT. THIS
AFTERNOON A VERY WARM AND UNSTABLE ATMOSPHERE IN THE LOW LEVELS.
VERY LITTLE FORCING BUT WILL NOT TAKE MUCH. BECAUSE ONLY EXPECTING
ISOLATED SHOWERS AND THUNDERSTORMS HAVE LEFT OUT OF THE TAFS.
INITIAL BATCH OVER LAKE ONTARIO SHOULD STAY NORTH OF SYR AND RME
THIS MORNING.

LATE TONIGHT FOG IS POSSIBLE AGAIN AT BGM AVP ELM AND MAYBE ITH.
THIS IS EXPECTED TO BE MOSTLY MVFR VSBY LIGHT FOG.

LIGHT AND VARIABLE TO CALM WINDS EARLY THIS MORNING. SW TO W WINDS
AT 5 TO 10 KTS LATE THIS MORNING THROUGH THE AFTERNOON. TONIGHT
BACK TO LIGHT AND VARIABLE OR CALM WINDS.

.OUTLOOK...

TUESDAY TO TUESDAY NIGHT...EPISODES OF SHRA/TSRA COULD IMPACT THE
TAF SITES...PROVIDING OCNL MVFR/IFR RESTRICTIONS. OUTSIDE OF
CONVECTION...THOUGH...LOOK FOR MAINLY VFR CONDITIONS.

WEDNESDAY TO THURSDAY NIGHT...MAINLY VFR.

FRIDAY AND FRIDAY NIGHT...MVFR IN OCCASIONAL SHOWERS.

&&

.CLIMATE...
NEAR RECORD HIGH TEMPERATURES TODAY.
DAILY RECORDS SCRANTON 91 IN 1908... BINGHAMTON 86 IN 1977
SYRACUSE 91 IN 1911
UP TO 5 DEGREES COOLER TUESDAY MAY 29TH WITH DAILY RECORDS CLOSE
TO WHAT THEY ARE TODAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...HEDEN/TAC
AVIATION...TAC
CLIMATE...
Hazardous weather outlook, May 28, 3:47 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
347 AM EDT MON MAY 28 2012

NYZ009-018-036-037-046-290800-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-OTSEGO-
347 AM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A WARM FRONT WILL LIFT THROUGH THE REGION THIS AFTERNOON POSSIBLY
TRIGGERING SCATTERED THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
COULD REACH SEVERE THRESHOLDS WITH DAMAGING WINDS, LARGE HAIL AND
TORRENTIAL DOWNPOURS THE PRIMARY THREAT.

UNSEASONABLY WARM WEATHER IS ALSO EXPECTED TODAY. THE COMBINATION
OF TEMPERATURES IN THE MID 80S TO NEAR 90 AND MODERATELY HIGH
RELATIVE HUMIDITY WILL BRING THE HEAT INDEX TO NEAR 90 IN MANY
AREAS...WITH LOWER TO MID 90S POSSIBLE IN URBANIZED AREAS. NOW
MIGHT BE A GOOD TIME TO THINK ABOUT PRECAUTIONARY MEASURES, SUCH
AS INSTALLING AC UNITS FOR THE SUMMER. ALSO, ANYONE INVOLVED
IN OUTDOOR ACTIVITIES SHOULD BE SURE TO DRINK PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY A COLD FRONT WILL CROSS THE AREA DURING THE AFTERNOON
AND EVENING HOURS. THIS SYSTEM WILL PRODUCE WIDESPREAD SHOWERS
AND THUNDERSTORMS, SOME OF WHICH COULD PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-044-045-055>057-062-PAZ038>040-043-044-047-048-
072-290800-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
CORTLAND-CHENANGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
347 AM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE PRIMARILY THIS
AFTERNOON. A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS
WITH ISOLATED STRONG, GUSTY WINDS OR HAIL.

UNSEASONABLY WARM WEATHER IS ALSO EXPECTED TODAY. THE COMBINATION
OF TEMPERATURES IN THE MID 80S TO NEAR 90 AND MODERATELY HIGH
RELATIVE HUMIDITY WILL BRING THE HEAT INDEX TO NEAR 90 IN MANY
AREAS...WITH LOWER TO MID 90S POSSIBLE IN URBANIZED AREAS. NOW
MIGHT BE A GOOD TIME TO THINK ABOUT PRECAUTIONARY MEASURES, SUCH
AS INSTALLING AC UNITS FOR THE SUMMER. ALSO, ANYONE INVOLVED
IN OUTDOOR ACTIVITIES SHOULD BE SURE TO DRINK PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY A COLD FRONT WILL CROSS THE AREA DURING THE AFTERNOON
AND EVENING HOURS. THIS SYSTEM WILL PRODUCE WIDESPREAD SHOWERS
AND THUNDERSTORMS, SOME OF WHICH COULD PRODUCE STRONG DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

In the hours before

Special weather statement, May 28, 10:03 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1003 AM EDT MON MAY 28 2012

NYZ015>018-025-044-281445-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-SENECA NY-TOMPKINS NY-YATES NY-
1003 AM EDT MON MAY 28 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN YATES...
NORTHERN CORTLAND...NORTHERN TOMPKINS...SENECA...SOUTHERN CAYUGA AND
SOUTHWESTERN ONONDAGA COUNTIES...

* AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
  HAIL...AND STRONG GUSTY WINDS UP TO 40 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NILES TO CANOGA TO FERGUSON
  CORNERS...AND MOVING SOUTHEAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  YATESVILLE AND NEW HOPE AT 1010 AM EDT...
  KENDAIA AT 1015 AM EDT...
  KELLOGGSVILLE AND ROMULUS AT 1020 AM EDT...
  MAYS MILLS AND SCIPIO CENTER AT 1025 AM EDT...
  WILLARD AND EDGEWATER AT 1030 AM EDT...
  PREBLE AND BALTIMORE AT 1035 AM EDT...
  SHELDRAKE AND TRUXTON AT 1040 AM EDT...
  MONTVILLE AND MORAVIA AT 1045 AM EDT...

BOATS OUT ON THE FINGER LAKES OF THESE COUNTIES SHOULD SEEK SHELTER
NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

LAT...LON 4277 7699 4287 7699 4288 7697 4291 7696
      4287 7637 4267 7590 4264 7590 4257 7621
      4252 7669 4255 7670 4254 7683 4258 7709
      4277 7721

MDP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:03 AM EDTSpecial Weather StatementBGMSeneca, Yates42 min
May 28, 7:58 PM EDTSpecial Weather StatementBGMOneida62 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.